Skip to Main Content

Bulletin of the American Mathematical Society

The Bulletin publishes expository articles on contemporary mathematical research, written in a way that gives insight to mathematicians who may not be experts in the particular topic. The Bulletin also publishes reviews of selected books in mathematics and short articles in the Mathematical Perspectives section, both by invitation only.

ISSN 1088-9485 (online) ISSN 0273-0979 (print)

The 2020 MCQ for Bulletin of the American Mathematical Society is 0.84.

What is MCQ? The Mathematical Citation Quotient (MCQ) measures journal impact by looking at citations over a five-year period. Subscribers to MathSciNet may click through for more detailed information.


Book Review

The AMS does not provide abstracts of book reviews. You may download the entire review from the links below.

MathSciNet review: 1567512
Full text of review: PDF   This review is available free of charge.
Book Information:

Author: Kenneth S. Brown
Title: Cohomology of groups
Additional book information: Graduate Texts in Mathematics, Vol. 87, Springer-Verlag, New York, 1982, x + 306 pp., $28.00. ISBN 0-3879-0688-6.

References [Enhancements On Off] (What's this?)

  • Roger C. Alperin and Peter B. Shalen, Linear groups of finite cohomological dimension, Invent. Math. 66 (1982), no. 1, 89–98. MR 652648, DOI 10.1007/BF01404758
  • A. Borel and J.-P. Serre, Corners and arithmetic groups, Comment. Math. Helv. 48 (1973), 436–491. MR 387495, DOI 10.1007/BF02566134
  • Beno Eckmann and Peter Linnell, Poincaré duality groups of dimension two. II, Comment. Math. Helv. 58 (1983), no. 1, 111–114. MR 699010, DOI 10.1007/BF02564628
  • Kenneth S. Brown, Euler characteristics of discrete groups and $G$-spaces, Invent. Math. 27 (1974), 229–264. MR 385007, DOI 10.1007/BF01390176
  • Daniel H. Gottlieb, Transfers, centers, and group cohomology, Proc. Amer. Math. Soc. 89 (1983), no. 1, 157–162. MR 706532, DOI 10.1090/S0002-9939-1983-0706532-0
  • G. Harder, A Gauss-Bonnet formula for discrete arithmetically defined groups, Ann. Sci. École Norm. Sup. (4) 4 (1971), 409–455. MR 309145
  • P. A. Linnell, Decomposition of augmentation ideals and relation modules, Proc. London Math. Soc. (3) 47 (1983), no. 1, 83–127. MR 698929, DOI 10.1112/plms/s3-47.1.83
  • William S. Massey, Algebraic topology: an introduction, Graduate Texts in Mathematics, Vol. 56, Springer-Verlag, New York-Heidelberg, 1977. Reprint of the 1967 edition. MR 0448331
  • Derek John Scott Robinson, A course in the theory of groups, Graduate Texts in Mathematics, vol. 80, Springer-Verlag, New York-Berlin, 1982. MR 648604
  • Jean-Pierre Serre, Cohomologie des groupes discrets, Prospects in mathematics (Proc. Sympos., Princeton Univ., Princeton, N.J., 1970) Ann. of Math. Studies, No. 70, Princeton Univ. Press, Princeton, N.J., 1971, pp. 77–169 (French). MR 0385006
  • C. T. C. Wall, Rational Euler characteristics, Proc. Cambridge Philos. Soc. 57 (1961), 182–184. MR 122853, DOI 10.1017/s030500410003499x

  • Review Information:

    Reviewer: K. W. Gruenberg
    Journal: Bull. Amer. Math. Soc. 11 (1984), 240-244